ICD-10-CM Code T42.4
Poisoning by, adverse effect of and underdosing of benzodiazepines
Non-Billable CodeNon-Billable means the code is not sufficient justification for admission to an acute care hospital when used a principal diagnosis. Use a child code to capture more detail.
ICD Code T42.4 is a non-billable code. To code a diagnosis of this type, you must use one of the one child codes of T42.4 that describes the diagnosis 'benzodiazepines' in more detail.
- T42.4 Poisoning by, adverse effect of and underdosing of benzodiazepines NON-BILLABLE
- T42.4X Poisoning by, adverse effect of and underdosing of benzodiazepines NON-BILLABLE
- T42.4X1 Poisoning by benzodiazepines, accidental (unintentional) NON-BILLABLE
- T42.4X2 Poisoning by benzodiazepines, intentional self-harm NON-BILLABLE
- T42.4X3 Poisoning by benzodiazepines, assault NON-BILLABLE
- T42.4X4 Poisoning by benzodiazepines, undetermined NON-BILLABLE
- T42.4X5 Adverse effect of benzodiazepines NON-BILLABLE
- T42.4X6 Underdosing of benzodiazepines NON-BILLABLE
The ICD code T424 is used to code Benzodiazepine overdose
Benzodiazepine overdose describes the ingestion of one of the drugs in the benzodiazepine class in quantities greater than are recommended or generally practiced. Death as a result of taking an excessive dose of benzodiazepines alone is uncommon (versus combined drug intoxication) but does occasionally happen. Deaths after hospital admission are considered to be low. However, combinations of high doses of benzodiazepines with alcohol, barbiturates, opioids or tricyclic antidepressants are particularly dangerous, and may lead to severe complications such as coma or death. The most common symptoms of overdose include central nervous system (CNS) depression and intoxication with impaired balance, ataxia, and slurred speech. Severe symptoms include coma and respiratory depression. Supportive care is the mainstay of treatment of benzodiazepine overdose. There is an antidote, flumazenil, but its use is controversial.
|ICD 9 Code:||969.4|
Parent Code: T42 - Poisoning by, adverse effect of and underdosing of antiepileptic, sedative- hypnotic and antiparkinsonism drugs